Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 1997, 8:16 PM CDT for Crenshaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 16, 1997, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2362 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 170119 RRA SVRMOB ALC041-170200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 816 PM CDT MON JUN 16 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ALABAMA ...CRENSHAW COUNTY AT 813 PM CDT MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF LUVERNE IN CRENSHAW COUNTY ALABAMA. MOVEMENT IS TO THE EAST-NORTHEAST AT 20 MPH. WIND GUSTS IN EXCESS OF 50 MPH...DEADLY LIGHTNING AND DAMAGING HAIL ARE ALL POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:32 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 2:32 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE ALABAMA 230 PM CDT MON JUN 16 1997 FOR THE SHORT TERM...LATEST MSO ETA AND ETA RUNS SHOW LOLVL SWRLY ISEN LIFT OVR RGN. 18Z MODIFIED SOUNDING OVR MOBILE SHOWS CAPE INCR TO 3K J/KG...LIS -6...PWS AT 2.00 WITH A TMAX AT 88. AT SFC MOBILE...BAY BREEZE AND COOL OUTFLOWS FROM WDLY SCT STORMS AS SEEN ON MID DAY VIS IMAGERY SHUD CONT TO ALLOW FOCUS FOR ADDITIONAL DVLPMT THRU SUNSET...THEN DECR AFTER LOSS OF SOLAR INSOLATION. FOR THE LONG TERM...MODELS SHOW SIGNIFICANT MID LVL TROF OPENING UP ACRS PLAINS ERY TUE PUSHING INTO MID/LWR MS VLY WED MORNING...WHICH WL ALLOW UPR ENERGY TO PASS OVR RGN THRU MID WEEK. WITH A DEEP SWRLY FLOW OFF GULF...MOISTURE WL BE PLENTIFUL. CUPL THIS WITH APPROACH OF MID LVL THERMAL TROF AXIS MOVG INTO LWR MS VLY...H7 DRY AIR INTRUSION AND TIME OF DAY...INSTABILITY WILL SUPPORT WHAT SHUD BE MORE OF AN ACTIVE WX DAY FOR STG STMS ON TUE. MODELS INDICATE STMS ALG THE S MS COAST ARND SUNRISE SPREADING INTO CWA BY THE NOON HR ON TUE AND WARRANTS LKLY POPS. SPC HAS OULOOKED SLGT CHC OF SVR JUST TO W OF FA ON TUE SO WL NEED TO WATCH THESE DVLPMTS ON NEXT MODEL RUNS. SWRLY ONSHORE FLOW WL CONT OVR OPEN GULF AT ARND 10KTS INCRG TO 15KTS ON TUE. WINDS AND SEAS HIGHER NEAR DVLPG STMS. MOB 74/88/75/88 3635 PNS 75/90/76/89 3635 DTS 75/88/75/87 3635 EVR 71/88/73/87 3635 10
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.